Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 8, 2012, 11:09 PM CDT for Blount County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 11:09 PM CDT (04:09 UTC)
- Expired
- Jul 8, 2012, 11:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
County Blount County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697
WWUS84 KBMX 090409
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 PM CDT SUN JUL 8 2012
ALZ017-090445-
BLOUNT AL-
1109 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT COUNTY UNTIL
1145 PM CDT...
AT 1108 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SNEAD...OR 10 MILES EAST OF BLOUNTSVILLE...MOVING
NORTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SNEAD...
BROOKSVILLE...
MCLARTY...
&&
LAT...LON 3422 8641 3410 8630 3407 8633 3404 8633
3399 8639 3410 8656 3425 8644
TIME...MOT...LOC 0409Z 218DEG 10KT 3412 8640
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 11:00 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 8, 11:00 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 PM CDT SUN JUL 8 2012 .UPDATE... DISCUSSION. && .DISCUSSION... NO GREAT CHANGES IN THE OVERNIGHT FORECAST. OVERALL MOISTURE GRADIENT EXIST FROM NORTHEAST TO WEST AND SEVERAL BOUNDARIES REMAIN ACROSS CENTRAL ALABAMA. LEFT THE MENTION OF SHOWERS AND THUNDERSTORMS IN OVERNIGHT AND MADE VERY LITTLE ADJUSTMENTS ELSEWHERE. RADAR DEPICTIONS STILL HAVE SOME ACTIVITY NORTH AND SOUTHWEST AND REALLY THINK SOMETHING COULD POP UP ANYWHERE...BUT BEST SHOT WEST AND NORTH. 75 && .AVIATION... 00Z TAF DISCUSSION. ISOLATED THUNDERSTORMS WILL AFFECT THE WESTERN HALF OF THE AREA THROUGH THE EVENING. INCLUDED PREVAILING TSRA AT KTCL FOR APPROACHING STORMS. KEET COULD ALSO BE IMPACTED BY APPROACHING STORMS. MOST OF THESE SHOULD DISSIPATE BY 03Z. EXPECTING MAINLY VFR CONDITIONS OVERNIGHT WITH THE EXCEPTION OF A FEW HOURS AROUND DAYBREAK WHEN LIGHT FOG MAY DEVELOP. MVFR VIS IS POSSIBLE AT SEVERAL LOCATIONS. IF SKIES REMAIN CLEAR AT KTOI...IFR VIS IS POSSIBLE DUE TO ABUNDANT NEAR SURFACE MOISTURE AND RADIATIONAL COOLING. ANY FOG SHOULD LIFT BY 13Z WITH VFR CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE MORNING. && .PREV DISCUSSION... /ISSUED AT 310 PM CDT SUN JUL 8 2012/. THE HEAT IS FINALLY BACKING OFF...AND IT STILL LOOKS LIKE THIS TREND WILL CONTINUE INTO NEXT WEEK. UPPER LEVEL LOW NOW IN MISSISSIPPI FORECAST BY MODELS TO AID IN THE CONTINUED BREAK DOWN OF THE UPPER RIDGE THAT BROUGHT US THE HEAT OVER THE PAST WEEK. AS THE UPPER TROUGH DEEPENS...A SURFACE COLD FRONT DIPS INTO THE SOUTHERN MS RIVER VALLEY. THE FRONT IS STILL FORECAST TO STALL BY MIDWEEK...AND THIS WILL KEEP US ON THE WETTER MORE TROPICAL SIDE OF THE AIR MASS. THUS...THIS FORECAST PACKAGE WILL CONTINUE TO FEATURE HIGH POPS THROUGH THE MIDDLE OF THIS WEEK...WITH TEMPS AT OR BELOW SEASONAL NORMALS. MODELS THEN DIVERGE A BIT ON WHAT HAPPENS TO THE UPPER TROUGH TOWARD THE END OF THE UPCOMING WEEK. THE GFS SLOWLY LOWERS MOISTURE LEVELS FROM WEST TO EAST BY NEXT WEEKEND...WHILE THE ECMWF KEEPS A FAIRLY HIGH MOISTURE PATTERN IN PLACE. WILL BACK OFF THE POPS A BIT BY FRIDAY AND SATURDAY...BUT KEEP THEN IN THE CHANCE CATEGORY. HOPEFULLY WE CAN GET JUST THE RIGHT DURATION OF THE RIGHT AMOUNT OF RAIN TO START TO PUT A DENT IN THE DROUGHT. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 61/87/75
Hazardous weather outlook, Jul 8, 6:46 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 646 PM CDT SUN JUL 8 2012 ALZ011>015-017>050-100000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 646 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF HEAVY RAIN THAT MAY RESULT IN FLOODING BY WEDNESDAY OR THURSDAY OF NEXT WEEK...ESPECIALLY IN THE NORTHERN AND WESTERN SECTIONS OF CENTRAL ALABAMA. A SLOW MOVING FRONT IS EXPECTED TO PROVIDE A FOCUS FOR SEVERAL WAVES OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHEASTERN UNITED STATES. DEPENDING ON THE MOVEMENT OF THE FRONT...IT COULD CAUSE ONE OF MORE OF THOSE WAVES TO AFFECT CENTRAL ALABAMA...AND PROVIDE A MULTIPLE-DAY PERIOD OF SIGNIFICANT RAINFALL. FORECAST CONFIDENCE REMAINS LOW DUE TO THE UNCERTAINTIES WITH THE FRONT'S POTENTIAL PLACEMENT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 6:00 PM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT SUN JUL 8 2012
ALZ031-032-082330-
GREENE AL-HALE AL-
600 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALE AND EASTERN
GREENE COUNTIES UNTIL 630 PM CDT...
AT 600 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR EVANSVILLE...OR 6 MILES EAST OF EUTAW...MOVING
NORTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AKRON...
KNOXVILLE...
MOUNDVILLE...
MOUNDVILLE AIRPORT...
HAVANA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3307 8783 3302 8783 3302 8771 3300 8771
3300 8755 3273 8773 3280 8793
TIME...MOT...LOC 2300Z 202DEG 8KT 3285 8778
56Special weather statement, Jul 8, 6:08 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 PM CDT SUN JUL 8 2012
ALZ024-025-034-082345-
BIBB AL-JEFFERSON AL-SHELBY AL-
608 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY...SOUTHERN
JEFFERSON AND NORTHERN BIBB COUNTIES UNTIL 645 PM CDT...
AT 606 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF TANNEHILL IRONWORKS STATE PARK...OR
9 MILES NORTHWEST OF MONTEVALLO...MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HELENA...
ALABASTER...
MAYLENE...
PEA RIDGE...
DOGWOOD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3324 8709 3325 8707 3328 8707 3337 8704
3329 8679 3305 8693 3312 8713
TIME...MOT...LOC 2308Z 202DEG 7KT 3317 8699
56Special weather statement, Jul 8, 11:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 PM CDT SUN JUL 8 2012
ALZ017-090445-
BLOUNT AL-
1109 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT COUNTY UNTIL
1145 PM CDT...
AT 1108 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SNEAD...OR 10 MILES EAST OF BLOUNTSVILLE...MOVING
NORTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SNEAD...
BROOKSVILLE...
MCLARTY...
&&
LAT...LON 3422 8641 3410 8630 3407 8633 3404 8633
3399 8639 3410 8656 3425 8644
TIME...MOT...LOC 0409Z 218DEG 10KT 3412 8640
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:27 PM CDT | Special Weather Statement | BMX | Dallas | 33 min |
| Jul 9, 5:45 PM CDT | Special Weather Statement | BMX | Hale | 30 min |
| Jul 9, 5:54 PM CDT | Special Weather Statement | BMX | Autauga | 36 min |
| Jul 9, 6:06 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 39 min |
| Jul 9, 6:09 PM CDT | Special Weather Statement | BMX | Barbour | 36 min |
| Jul 9, 6:41 PM CDT | Special Weather Statement | BMX | Bullock, Elmore, Macon, Russell | 49 min |
| Jul 9, 6:48 PM CDT | Special Weather Statement | BMX | Bibb, Chilton, Shelby | 42 min |
| Jul 9, 6:51 PM CDT | Special Weather Statement | BMX | Elmore | 24 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.